Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 75, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2012, 4:39 PM MDT for Albany County, Platte County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 4:39 PM MDT (22:39 UTC)
- Expired
- Jul 5, 2012, 5:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Albany County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:10 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2588 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
773 WUUS55 KCYS 052239 SVRCYS WYC001-031-052330- /O.NEW.KCYS.SV.W.0075.120705T2239Z-120705T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 439 PM MDT THU JUL 5 2012 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING... WEST CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 530 PM MDT * AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF GARRETT...OR 29 MILES WEST OF WHEATLAND...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SOUTHERN PORTIONS OF THE ARAPAHO FIRE...AND MAINLY RURAL AREAS OF NORTHEASTERN ALBANY AND WESTERN PLATTE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4225 10528 4197 10514 4189 10555 4207 10564 TIME...MOT...LOC 2239Z 242DEG 12KT 4201 10551 WIND...HAIL 60MPH 1.00IN $$ MAZUR
3 follow-up statements
768 WWUS55 KCYS 052303 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 503 PM MDT THU JUL 5 2012 WYC001-031-052330- /O.CON.KCYS.SV.W.0075.000000T0000Z-120705T2330Z/ ALBANY WY-PLATTE WY- 503 PM MDT THU JUL 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 530 PM MDT... AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF GARRETT...OR 24 MILES WEST OF WHEATLAND...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SOUTHERY PORTIONS OF THE ARAPAHO FIRE...AND MAINLY RURAL AREAS OF NORTHEASTERN ALBANY AND WESTERN PLATTE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4193 10547 4211 10555 4225 10528 4197 10514 TIME...MOT...LOC 2303Z 242DEG 12KT 4205 10541 WIND...HAIL 60MPH 1.00IN $$ MAZUR
062 WWUS55 KCYS 052309 CCA SVSCYS SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 503 PM MDT THU JUL 5 2012 WYC001-031-052330- /O.COR.KCYS.SV.W.0075.000000T0000Z-120705T2330Z/ ALBANY WY-PLATTE WY- 503 PM MDT THU JUL 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 530 PM MDT... AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF GARRETT...OR 24 MILES WEST OF WHEATLAND...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SOUTHERN PORTIONS OF THE ARAPAHO FIRE...AND MAINLY RURAL AREAS OF NORTHEASTERN ALBANY AND WESTERN PLATTE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4193 10547 4211 10555 4225 10528 4197 10514 TIME...MOT...LOC 2303Z 242DEG 12KT 4205 10541 WIND...HAIL 60MPH 1.00IN $$ MAZUR
954 WWUS55 KCYS 052322 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 522 PM MDT THU JUL 5 2012 WYC001-031-052332- /O.EXP.KCYS.SV.W.0075.000000T0000Z-120705T2330Z/ ALBANY WY-PLATTE WY- 522 PM MDT THU JUL 5 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PLATTE AND NORTHEASTERN ALBANY COUNTIES WILL EXPIRE AT 530 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4193 10547 4211 10555 4225 10528 4197 10514 TIME...MOT...LOC 2322Z 242DEG 12KT 4208 10533 $$ MAZUR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:58 PM MDT, 41 minutes earlier.
Area forecast discussion, Jul 5, 3:58 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT THU JUL 5 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY... SHOWERS AND TSTMS HAVE DEVELOPED OVER SOUTHEAST WY THIS AFTN IN ADVANCE OF A VIGOROUS SHORTWAVE DISTURBANCE LIFTING INTO NORTHWEST CO. SOUTHEAST/UPSLOPE FLOW HAS GIVEN WAY TO A FAIRLY MOIST BOUNDARY LAYER WITH WIDESPREAD DEW POINTS IN THE MIDDLE TO UPPER 50S...ALONG WITH INCREASING SUBTROPICAL MOISTURE ON THE WESTERN FRINGE OF THE CENTRAL US RIDGE. CONVECTIVE ACTIVITY SHOULD RAPIDLY INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT FEW HOURS AS A RESULT. STRONG MOISTURE TRANSPORT HAS CONTRIBUTED TO PWAT VALUES WELL IN EXCESS OF 1 INCH AND K-INDEX VALUES NEAR 40C. THIS COMBINED WITH TALL/SKINNY CAPE PROFILES SUGGEST STORMS WILL BE VERY EFFICIENT HEAVY RAINFALL PRODUCERS. TRAINING ECHOES WILL YIELD A FLASH FLOODING CONCERN WITH SOUTHERLY STEERING FLOW IN THE H7-H3 LAYER ORIENTED PARALLEL TO THE LARAMIE RANGE. BURN SCARS WILL ALSO BE FEATURES OF INTEREST. IN ADDITION TO THE POTENTIAL FOR FLASH FLOODING...WE CANNOT RULE OUT A FEW SEVERE TSTMS THIS AFTN/EVE WITH STEEP MID-LEVEL LAPSE RATES CONTRIBUTING TO SBCAPE IN EXCESS OF 1500 J/KG. WEAK EFFECTIVE BULK SHEAR LESS THAN 30 KTS SHOULD TEND TO LIMIT STORM ORGANIZATION AND LONGEVITY. THE ACTIVITY TONIGHT WILL LIKELY REMAIN CONFINED TO THE MOUNTAINS AND ADJACENT HIGH PLAINS AS A MID LEVEL DRY SLOT PIVOTS NORTHWARD INTO WESTERN NE. THE SURFACE LOW/LEE TROUGH BEGINS TO EJECT NORTHEAST INTO THE CENTRAL AND NORTHERN PLAINS OVERNIGHT IN RESPONSE TO THE AFOREMENTIONED SHORTWAVE TROUGH. THE RESULTING DRY NORTHWEST FLOW SHOULD PUT AN END TO LOW-LEVEL FRONTAL AND OROGRAPHIC FORCING AND ASSOCIATED SIGNIFICANT PCPN. MONSOONAL MOISTURE WILL REMAIN IN PLACE ACROSS SOUTHEAST WY AND THE WESTERN NE PANHANDLE ON FRI AFTN/EVE AHEAD OF YET ANOTHER SIGNIFICANT MID-LEVEL SHORTWAVE. COPIOUS AMOUNTS OF ATMOSPHERIC MOISTURE WILL RETURN TO THE AREA BY FRI NIGHT...WITH HEAVY RAIN PARAMETERS VERY COMPARABLE TO THU AFTN. STRONG UPPER-LEVEL DIVERGENCE IN THE LEFT ENTRANCE REGION OF JET STREAK OVER CENTRAL WY AND FAVORABLE UPSLOPE FLOW SHOULD GIVE WAY TO ANOTHER ROUND OF THUNDERSTORMS WITH VERY HEAVY RAINFALL. MUCH WEAKER STEERING FLOW COULD YIELD MUCH SLOWER STORM MOTIONS THAN THOSE OBSERVED ON THU AND A GREATER RISK FOR FLASH FLOODING. WEAK SHEAR AND INSTABILITY SUGGESTS SEVERE WEATHER WILL NOT BE A CONCERN. MOIST UPSLOPE FLOW WILL ALLOW PCPN TO PERSIST WELL INTO THE DAY ON SATURDAY. CLOUD COVER...ALONG WITH COOL H7 TEMPERATURES AROUND 8C TO 10C SUGGEST SATURDAY WILL BE THE COOLEST DAY OF THE PERIOD...WITH WIDESPREAD HIGHS LIKELY IN THE 70S. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... NAM...GFS AND ECMWF SHOW LARGE SCALE UPPER RIDGE DOMINATING THE EASTERN THREE FOURTHS OF THE UNITED STATES ON SATURDAY WITH THE GREATEST AMPLITUDE ACROSS THE ROCKIES. BY THURSDAY...THE RIDGE ALOFT WILL BE LOCATED OVER THE WESTERN UNITED STATES AS A TROUGH ALOFT PREVAILS OVER THE GREAT LAKES STATES AND NORTHEASTERN UNITED STATES. SATURDAY NIGHT...EXPECT ONGOING NUMEROUS SHOWERS AND THUNDERSTORMS IN THE EVENING FROM RAWLINS TO CHEYENNE TO KIMBALL AS INDICATED BY BOTH THE NAM AND GFS QPF PROGS WHERE THUNDERSTORMS WILL INITIATE AND INCREASE IN COVERAGE IN FAVORABLE TERRAIN SATURDAY AFTERNOON TO THE LEE OF THE LARAMIE RANGE FROM WHEATLAND TO THE COLORADO STATE LINE. ISOLATED THUNDERSTORMS ELSEWHERE IN THE EVENING. AFTER MIDNIGHT... EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE FROM CHEYENNE EASTWARD TO KIMBALL AND SIDNEY AS WELL DEPICTED BY BOTH THE NAM AND GFS QPF PROGS WITH CONTINUED SOUTHEAST UPSLOPE WINDS FUELING THE THUNDERSTORM COMPLEX. BENEFICIAL RAINS EXPECTED MUCH OF THE NIGHT FROM THE SUMMIT OF INTERSTATE 80 EASTWARD TO CHEYENNE AND TO SIDNEY NEBRASKA. SUNDAY...AGAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED...MOST NUMEROUS FROM WHEATLAND TO LARAMIE TO CHEYENNE AND TO KIMBALL IN COLD POOL ENHANCED UPSLOPE REGION...DURING THE AFTERNOON AND EVENING HOURS. WIDESPREAD BENEFICIAL RAINS EXPECTED FROM LARAMIE TO CHEYENNE TO SIDNEY AND ALONG THE COLORADO STATE LINE WITH LESSER COVERAGE OF STORMS FURTHER NORTH. MONDAY...RIDGE ALOFT BECOMES MORE PRONOUNCED SHUNTING THE MONSOONAL OR PSEUDO MONSOONAL MOISTURE FURTHER SOUTH INTO COLORADO...THUS WE EXPECT ONLY ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENING PRIMARILY SOUTH OF A DOUGLAS TO SCOTTSBLUFF LINE WITH THE GREATEST COVERAGE OVER THE MOUNTAINS AND LARAMIE RANGE AND NEAR THE INTERSTATE 25 CORRIDOR. TUESDAY...EVEN LESS COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS AS MOISTURE FEED IS SHUNTED FURTHER SOUTH OVER SOUTHERN COLORADO AND NEW MEXICO...THUS ONLY EXPECT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE MOUNTAINS WHERE A FEW STORMS CAN BREAK THROUGH THE HIGH CONVECTIVE INHIBITION...CIN AND WARM MID LEVEL TEMPERATURES. DRY ELSEWHERE. WEDNESDAY/THURSDAY...RIDGING AND WARM TEMPERATURES ALOFT ALONG WITH PLENTY OF CONVECTIVE INHIBITION WILL ALLOW ONLY ISOLATED HIGH BASED THUNDERSTORMS OVER THE LARAMIE RANGE...SNOWY RANGE AND SIERRA MADRES WITH NO PRECIPITATION ELSEWHERE. WARMING TEMPERATURES DUE TO LESS CLOUD COVER AND INCREASING HEIGHTS AND THICKNESSES. && .AVIATION...00Z TAF ISSUANCE... THROUGH 06Z...SURFACE TROUGH OF LOW PRESSURE STRETCHES FROM RAPID CITY SOUTHWARD THROUGH WESTERN NEBRASKA INTO NORTHEAST COLORADO. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND NEAR THE SURFACE TROUGH AXIS EAST OF A DOUGLAS TO LARAMIE LINE. THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR ALONG WITH TURBULENCE...SOME SEVERE...ESPECIALLY ACROSS WESTERN NEBRASKA INCLUDING TAF SITES CHADRON...ALLIANCE...SCOTTSBLUFF AND SIDNEY AND OVER SOUTHEAST WYOMING EAST OF A DOUGLAS TO LARAMIE LINE. LESSER COVERAGE OF THUNDERSTORMS WEST OF A DOUGLAS TO LARAMIE LINE WITH THUNDERSTORMS ENDING IN THE EVENING. VFR OUTSIDE OF THUNDERSTORMS. 06Z TO 12Z...VFR. THUNDERSTORMS DECREASING IN COVERAGE BY 12Z TO ISOLATED ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA EAST OF A LUSK TO CHEYENNE LINE. SURFACE LOW MOVING INTO CENTRAL SOUTH DAKOTA WITH WEST TO NORTHWEST WINDS DEVELOPING ACROSS TAF SITES. LOCALIZED MVFR AND TURBULENCE NEAR THUNDERSTORMS...OTHERWISE VFR. AFTER 12Z...LOW LEVEL WINDS BECOMING NORTH AND NORTHEAST IN THE WAKE OF A WEAK COLD FRONTAL PASSAGE AND WITH OUTFLOW WINDS FROM THUNDERSTORMS TONIGHT...WITH SURFACE LOW DEVELOPING THE AFTERNOON OVER EASTERN COLORADO AND A SURFACE HIGH PRESSURE OVER THE DAKOTAS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 18Z WEST OF A DOUGLAS TO TORRINGTON TO PINE BLUFFS LINE...PRODUCING LOCALIZED MVFR AND TURBULENCE...SOME SEVERE...WITH ISOLATED THUNDERSTORMS ELSEWHERE. VFR OUTSIDE OF THUNDERSTORMS WITH LOCAL MOUNTAIN OBSCUREMENT OVER THE SOUTHERN LARAMIE RANGE...SNOWY RANGE AND SIERRA MADRES. && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING NORTH AND WEST OF A LINE FROM LARAMIE TO DOUGLAS TO SCOTTSBLUFF WITH LESSER COVERAGE ELSEWHERE. THESE THUNDERSTORMS WILL AFFECT THE ARAPAHO AND SQUIRREL CREEK FIRE AREAS THROUGH MIDNIGHT TONIGHT...PRODUCING GUSTY AND ERRATIC WINDS ACROSS THE WILDFIRE LOCATIONS. ON FRIDAY...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE AND NEAR THE COLORADO STATE LINE...WITH LESSER THUNDERSTORM COVERAGE FURTHER NORTH. ON SATURDAY...A SIMILAR SCENARIO WILL SET UP WITH SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE. FOR SUNDAY AND BEYOND...THE RIDGING ALOFT WILL DOMINATE...SHUNTING THE PSEUDO MONSOONAL MOISTURE FEED SOUTHWARD INTO COLORADO AND NEW MEXICO...WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS EXPECTED SUNDAY THROUGH NEXT THURSDAY ACROSS OUR DISTRICT OF SOUTHEAST WYOMING AND WESTERN NEBRASKA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...HAMMER LONG TERM/AVIATION/FIRE WEATHER...RUBIN
Hazardous weather outlook, Jul 5, 4:24 PM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 424 PM MDT THU JUL 5 2012 WYZ101>119-062215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 424 PM MDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTHEAST WYOMING THROUGH THE AFTERNOON AND EVENING. VERY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL BE THE PRIMARY HAZARDS...HOWEVER A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE TO THE NORTH OF INTERSTATE 80. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALBANY...CONVERSE...NIOBRARA...PLATTE AND GOSHEN COUNTIES UNTIL MIDNIGHT. THIS ACTIVITY WILL DIMINISH IN COVERAGE AND INTENSITY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-062215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 424 PM MDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH THE AFTERNOON AND EVENING. VERY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL BE THE PRIMARY HAZARDS...HOWEVER A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SIOUX...DAWES AND BOX BUTTE COUNTIES. THIS ACTIVITY WILL DIMINISH IN COVERAGE AND INTENSITY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE CLH/HAHN
In the hours before
Special weather statement, Jul 5, 2:50 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT THU JUL 5 2012 WYZ103-105-052115- NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 250 PM MDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CONVERSE AND NORTHERN ALBANY COUNTIES UNTIL 315 PM MDT... AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF GARRETT...OR 44 MILES WEST OF WHEATLAND...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WINDY PEAK... && LAT...LON 4245 10586 4233 10543 4206 10572 4213 10595 TIME...MOT...LOC 2050Z 203DEG 17KT 4217 10580 MAZUR
Special weather statement, Jul 5, 3:01 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT THU JUL 5 2012
WYZ101-103-052130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
301 PM MDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CONVERSE COUNTY UNTIL 330
PM MDT...
AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BOXELDER...OR 15 MILES
SOUTHEAST OF EVANSVILLE...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DEER CREEK...
GLENROCK...
ROLLING HILLS ESTATES...
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 158 AND
175.
&&
LAT...LON 4297 10560 4263 10592 4267 10608 4291 10609
4310 10604
TIME...MOT...LOC 2101Z 199DEG 19KT 4275 10602
MAZURSpecial weather statement, Jul 5, 3:02 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MDT THU JUL 5 2012
WYZ101-103-052130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
302 PM MDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CONVERSE COUNTY UNTIL 330
PM MDT...
AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BOXELDER...OR 15 MILES
SOUTHEAST OF EVANSVILLE...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DEER CREEK...
GLENROCK...
ROLLING HILLS ESTATES...
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 158 AND
175.
&&
LAT...LON 4297 10560 4263 10592 4267 10608 4291 10609
4310 10604
TIME...MOT...LOC 2101Z 199DEG 19KT 4275 10602
MAZURSpecial weather statement, Jul 5, 3:21 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 321 PM MDT THU JUL 5 2012 WYZ101-103-105-106-115-052145- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 321 PM MDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE AND NORTHERN ALBANY COUNTIES UNTIL 345 PM MDT... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CURTIS GULCH CAMPGROUND TO WHEATLAND RESERVOIR 3...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CURTIS GULCH CAMPGROUND... GARRETT... WINDY PEAK... FRIEND PARK CAMPGROUND... LARAMIE PEAK... && LAT...LON 4270 10544 4197 10541 4180 10585 4241 10586 TIME...MOT...LOC 2121Z 218DEG 22KT 4241 10568 4191 10568 MAZUR
Special weather statement, Jul 5, 3:48 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT THU JUL 5 2012 WYZ103-105-106-052230- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 348 PM MDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...EXTREME SOUTHERN CONVERSE AND NORTHERN ALBANY COUNTIES UNTIL 430 PM MDT... AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHEATLAND RESERVOIR 3...OR 38 MILES WEST OF WHEATLAND...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARAPAHO BURN SITE... GARRETT... FRIEND PARK CAMPGROUND... WINDY PEAK... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4233 10556 4210 10513 4182 10565 4195 10587 TIME...MOT...LOC 2149Z 220DEG 25KT 4194 10567 MAZUR
Special weather statement, Jul 5, 4:01 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 401 PM MDT THU JUL 5 2012 WYZ101-052245- CONVERSE COUNTY LOWER ELEVATIONS WY- 401 PM MDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 445 PM MDT... AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF DEER CREEK...OR 14 MILES NORTHWEST OF DOUGLAS...MOVING NORTH AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL CONVERSE COUNTY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4332 10566 4327 10525 4282 10545 4286 10574 TIME...MOT...LOC 2201Z 191DEG 27KT 4291 10557 MAZUR
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:43 PM MDT | Special Weather Statement | CYS | Albany | 32 min |
| Jul 4, 8:52 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 20 min |
| Jul 4, 9:23 PM MDT | Special Weather Statement | CYS | Albany | 37 min |
| Jul 5, 2:44 PM MDT | Special Weather Statement | CYS | Albany | 31 min |
| Jul 5, 2:50 PM MDT | Special Weather Statement | CYS | 25 min | |
| Jul 5, 3:01 PM MDT | Special Weather Statement | CYS | Converse | 29 min |
| Jul 5, 3:02 PM MDT | Special Weather Statement | CYS | Converse | 28 min |
| Jul 5, 3:11 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 39 min |
| Jul 5, 3:21 PM MDT | Special Weather Statement | CYS | 24 min | |
| Jul 5, 3:48 PM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Jul 5, 3:55 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse | 50 min |
| Jul 5, 4:01 PM MDT | Special Weather Statement | CYS | Converse | 44 min |
| Jul 5, 4:47 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 43 min |
| Jul 5, 5:02 PM MDT | Flash Flood Warning | CYS | Albany | 5 hr |
| Jul 5, 5:26 PM MDT | Special Weather Statement | CYS | Platte | 49 min |
| Jul 5, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.